# SDR 99ZZZX1680

- Difficulty date: April 6, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6095S
- Make and model: Snias AS350B2
- Aircraft serial: 2777
- System (JASC): 6420 · Tail Rotor Head
- Part: Spider
- Part number: 350A33200405
- Condition: Failed
- Location: Tail Rotor
- Part time: 869 hours
- Component: 350A33020005
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT EXPERIENCED LOSS OF TAIL ROTOR CONTROL DURING FLIGHT.  PILOT REPORTED HE COULD ONLY SLIGHTLY MOVE TAIL ROTOR PEDALS.  PILOT EXECUTED A SUCCESSFUL RUN-ON LANDING ON A HARD SURFACE RUNWAY WITHOUT CAUSING ANY DAMAGE TO ACFT.  EXAMINATION OF THE ACFT REVEALED THE ROTATING SPIDER (PN 350A33-2129-00) HAD BEEN COMPLETELY SEVERED AND THE TAIL ROTOR WAS BEING DRIVEN BY  PITCH CHANGE LINKS.  THE SPIDER BEARING (PN 6010-2RS1MT33CA) APPARENTLY SEIZED AND CUT THROUGH THE ROTATING SPIDER.  SPIDER ASSY WAS REMOVED FROM ACFT FOR FURTHER EVALUATION.  PART TAGGED WITH FAA FORM 8020-2 (ACFT/PARTS IDENTIFICATION AND RELEASE).  ROTORCRAFT CERTIFICATION OFFICE (ASW-170) WAS NOTIFIED OF THE MALFUNCTION AND PART DISPOSITION.
